Alert archive / Kansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 46, NWS Topeka, KS

April 21, 2002

NWS Topeka, KS issued this severe thunderstorm warning at Apr 21, 2002, 3:07 AM CDT. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 21, 2002, 3:07 AM CDT (08:07 UTC)
Expired
Apr 21, 2002, 3:45 AM CDT
In force
38 min
Issued by
NWS Topeka, KS
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:04 AM CDT, 3 minutes earlier.

Area forecast discussion, Apr 21, 3:04 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
304 AM CDT SUN APR 21 2002

UPPER SYSTEM MOVING OUT ACROSS WESTERN KANSAS THIS MORNING WITH JET
MAX MOVING ACROSS SOUTH CENTRAL KANSAS. BEST FORCING MOVING ACROSS
EASTERN KANSAS FOR A FEW MORE HOURS THEN SHIFTS OFF TO THE EAST.
WILL GO WITH SCT THUNDERSTORMS EARLY THIS MORNING. A FEW SHOWERS
POSSIBLE EARLY IN NORTH CENTRAL KANSAS.

AS SYSTEM DEPARTS TODAY CLOUDS SHOULD BEGIN TO DECREASE FROM WEST TO
EAST ACROSS THE CWA. MOSTLY CLEAR SKIES EXPECTED TONIGHT AS HIGH
SETTLES OVER THE AREA AND WINDS GO LIGHT...WILL INTRODUCE AREAS OF
FOG TONIGHT FOR EASTERN 2/3 OF CWA WITH PATCHY FOG ACROSS THE
WESTERN 1/3. LOWS TONIGHT WILL NOT DEVIATE MUCH FROM CURRENT
FORECAST WHICH IS A TAD COOLER THAN GUIDANCE.

FOG SHOULD LAST INTO MID MORNING MONDAY THEN BURN OFF. A SHORTWAVE
SLIDES SOUTHEAST ACROSS EASTERN NEBRASKA AND NORTHEAST KANSAS MONDAY
EVENING. ELEVATED INSTABILITY INCREASES ACROSS NORTH CENTRAL KANSAS
LATE MONDAY AFTERNOON. MOISTURE INCREASES AND POOLS ACROSS NORTHEAST
KANSAS...THUS WILL INTRODUCE A SMALL CHANCE FOR THUNDERSTORMS.

NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY NIGHT INTO WEDNESDAY
MORNING WITH ANOTHER FRONT PASSING THROUGH AND NORTHWEST FLOW
SHORTWAVE TROUGH. NEXT CHANCE IS LATE FRIDAY NIGHT AND SATURDAY.

.TOP...NONE.

53

In the hours before

Special weather statement, Apr 20, 9:45 PM CDT, 5 hours 22 minutes before
KSZ008>012-020>024-026-034>040-054>056-058-059-210900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
945 PM CDT SAT APR 20 2002

STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION MAY STILL BE
NEEDED OVERNIGHT ACROSS NORTH CENTRAL...NORTHEAST AND EAST CENTRAL
KANSAS.

SEVERE THUNDERSTORMS ARE STILL POSSIBLE...MAINLY FROM 11 PM THROUGH
5 AM...ACROSS THE AREA. THE PRIMARY THREAT WILL BE LARGE HAIL AND
STRONG GUSTY WINDS.

AN UPPER LEVEL STORM SYSTEM IN THE SOUTHERN ROCKIES IS BEGINNING TO
MOVE RAPIDLY NORTHEAST. MEANWHILE...DEVELOPING LOW PRESSURE AND A
WARM FRONT ACROSS OKLAHOMA, WILL MOVE NORTH INTO SOUTHEAST KANSAS
LATE IN THE NIGHT. VERY MOIST...UNSTABLE AIR WILL BE LIFTED
NORTHWARD ABOVE THE WARM FRONT, WHICH WILL HELP TO PRODUCE THE
THUNDERSTORMS.

STAY TUNED TO NOAA WEATHER RADIO...AND OTHER LOCAL MEDIA OUTLETS FOR
THE LATEST SEVERE WEATHER INFORMATION FROM THE NATIONAL WEATHER
SERVICE IN TOPEKA.

38
Local storm report, Apr 21, 2:31 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
231 AM CDT SUN APR 21 2002

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0215 AM    2 W OSAGE CITY            KS    .75 INCH HAIL
04/21/02   OSAGE
Local storm report, Apr 21, 2:57 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
257 AM CDT SUN APR 21 2002

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0250 AM    3 S PLEASANT GROVE        KS    .75 INCH HAIL
04/21/02   DOUGLAS                         SPOTTER REPORTED DIME
                                           SIZE HAIL NEAR
                                           ZARCO...SOUTH OF
                                           PLEASANT GROVE

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 1:40 AM CDTSevere Thunderstorm WarningTOP35 min
Apr 21, 2:07 AM CDTSevere Thunderstorm WarningTOP23 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.